Alert archive / New York / Wind Advisories in 2014

Wind Advisory 7, NWS Burlington, VT

December 24, 20144 counties in New York

NWS Burlington, VT issued this wind advisory at Dec 24, 2014, 3:16 AM EST for 4 counties in New York. It took effect at Dec 25, 2014, 6:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 3:16 AM EST (08:16 UTC)
In effect from
Dec 25, 2014, 6:00 AM EST
Expired
Dec 25, 2014, 12:12 PM EST
In force
6 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS71 KBTV 240816
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
316 AM EST WED DEC 24 2014

NYZ026-027-087-242115-
/O.UPG.KBTV.HW.A.0001.141225T1400Z-141226T0000Z/
/O.NEW.KBTV.HW.W.0001.141225T1100Z-141225T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
316 AM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST CHRISTMAS DAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND WESTERN CLINTON COUNTY
  IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP AROUND
  DAYBREAK ON CHRISTMAS MORNING AND CONTINUE THROUGH THE DAYLIGHT
  HOURS. WINDS WILL TAPER OFF TOWARD EVENING.

* IMPACTS...POWER OUTAGES MAY OCCUR AS WINDS OF THIS MAGNITUDE
  WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES.
  TRAVEL WILL ALSO BE MADE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ031-242115-
/O.NEW.KBTV.HW.W.0001.141225T1100Z-141225T2300Z/
WESTERN CLINTON-
INCLUDING THE CITY OF...DANNEMORA
316 AM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY.

* LOCATIONS...WESTERN CLINTON COUNTY IN NEW YORK. 

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP DURING
  CHRISTMAS MORNING AND CONTINUE THROUGH THE DAYLIGHT HOURS.
  WINDS WILL TAPER OFF TOWARD EVENING.

* IMPACTS...POWER OUTAGES MAY OCCUR AS WINDS OF THIS MAGNITUDE
  WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES.
  TRAVEL WILL ALSO BE MADE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028>030-034-035-242115-
/O.NEW.KBTV.WI.Y.0007.141225T1100Z-141225T2300Z/
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN ESSEX-EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...LAKE PLACID...PORT HENRY...
TICONDEROGA
316 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY.

* LOCATIONS...THE ADIRONDACKS OF NORTHERN NEW YORK...AS WELL AS
  EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW YORK.  

* HAZARDS...STRONG AND GUSTY WINDS. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP DURING
  CHRISTMAS MORNING AND CONTINUE THROUGH THE DAYLIGHT HOURS.
  WINDS WILL TAPER OFF TOWARD EVENING.

* IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR ACROSS THE AREA DUE
  TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE
  MADE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
3 follow-up statements
838 
WWUS71 KBTV 242024
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EST WED DEC 24 2014

NYZ026-027-031-087-251030-
/O.CON.KBTV.HW.W.0001.141225T1100Z-141225T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...DANNEMORA...
OGDENSBURG...POTSDAM...GOUVERNEUR
324 PM EST WED DEC 24 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...FROM 6 AM TO 6 PM EST THURSDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND WESTERN CLINTON 
  COUNTY IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP AROUND 
  DAYBREAK ON CHRISTMAS MORNING AND CONTINUE THROUGH THE 
  DAYLIGHT HOURS. WINDS WILL TAPER OFF TOWARD EVENING.

* IMPACTS...POWER OUTAGES MAY OCCUR AS WINDS OF THIS MAGNITUDE 
  WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES. 
  TRAVEL WILL ALSO BE MADE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028>030-034-035-251030-
/O.CON.KBTV.WI.Y.0007.141225T1100Z-141225T2300Z/
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN ESSEX-EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...LAKE PLACID...PORT HENRY...
TICONDEROGA
324 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...FROM 6 AM TO 6 PM EST THURSDAY.

* LOCATIONS...THE ADIRONDACKS OF NORTHERN NEW YORK...AS WELL AS 
  EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW YORK.

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP DURING 
  CHRISTMAS MORNING AND CONTINUE THROUGH THE DAYLIGHT HOURS. 
  WINDS WILL TAPER OFF TOWARD EVENING.

* IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR ACROSS THE AREA DUE 
  TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE 
  MADE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

HANSON
843 
WWUS71 KBTV 250954
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
454 AM EST THU DEC 25 2014

NYZ026-027-031-087-252200-
/O.CON.KBTV.HW.W.0001.141225T1100Z-141225T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...DANNEMORA...
OGDENSBURG...POTSDAM...GOUVERNEUR
454 AM EST THU DEC 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND WESTERN CLINTON 
  COUNTY IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP AROUND
  DAYBREAK AND CONTINUE THROUGH THE DAYLIGHT HOURS. WINDS WILL
  TAPER OFF TOWARD EVENING.

* IMPACTS...POWER OUTAGES MAY OCCUR AS WINDS OF THIS MAGNITUDE 
  WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES. 
  TRAVEL WILL ALSO BE MADE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028>030-034-035-252200-
/O.CON.KBTV.WI.Y.0007.141225T1100Z-141225T2300Z/
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN ESSEX-EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...LAKE PLACID...PORT HENRY...
TICONDEROGA
454 AM EST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...THE ADIRONDACKS OF NORTHERN NEW YORK...AS WELL AS 
  EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW YORK.

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG GUSTY SOUTHWESTERLY WINDS WILL DEVELOP THIS MORNING
  AND CONTINUE THROUGH THE DAYLIGHT HOURS. WINDS WILL TAPER OFF
  TOWARD EVENING.

* IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR ACROSS THE AREA DUE 
  TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE 
  MADE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
646 
WWUS71 KBTV 251712
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1212 PM EST THU DEC 25 2014

NYZ026-027-031-087-251815-
/O.CAN.KBTV.HW.W.0001.000000T0000Z-141225T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...DANNEMORA...
OGDENSBURG...POTSDAM...GOUVERNEUR
1212 PM EST THU DEC 25 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE SAINT LAWRENCE VALLEY AND WESTERN CLINTON
COUNTY IN NEW YORK.

STRONG SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THIS AFTERNOON...BUT THE THREAT FOR DAMAGING WIND GUSTS
GREATER THAN 58 MPH HAS ENDED.

$$

NYZ028>030-034-035-251815-
/O.CAN.KBTV.WI.Y.0007.000000T0000Z-141225T2300Z/
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN ESSEX-EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...LAKE PLACID...PORT HENRY...
TICONDEROGA
1212 PM EST THU DEC 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR PORTIONS OF THE NORTHERN ADIRONDACKS OF NEW YORK AS
WELL AS EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW YORK.

BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH LOCALIZED GUSTS TO 40
MPH WILL CONTINUE THIS AFTERNOON...BUT WILL REMAIN BELOW ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 24, 12:59 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Dec 24, 12:59 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1259 AM EST WED DEC 24 2014

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED CHRISTMAS EVE AND CHRISTMAS DAY WITH
WIDESPREAD RAIN POTENTIALLY LEADING TO MINOR FLOODING ACROSS THE
NORTH COUNTRY. AS THE RAIN ENDS CHRISTMAS DAY...STRONG AND GUSTY
SOUTHWEST TO WEST WINDS WILL DEVELOP OVER THE AREA WITH GUSTS IN
THE 40 TO 50 MPH RANGE EXPECTED.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1236 AM EST WEDNESDAY...OVERCAST SKIES WITH PERIODS OF
DRIZZLE - ESPECIALLY EAST OF THE GREEN MTNS - EXPECTED THROUGH THE
PRE-DAWN HOURS INTO THE MORNING COMMUTE. TEMPERATURES WILL REMAIN
ABOVE FREEZING...AND MAY RISE A DEGREE OR TWO WITH READINGS
RANGING FROM THE MID 30S TO LOWER 40S (WARMEST IN THE CHAMPLAIN
VALLEY). NOT SEEING A LOT OF FOG AS OF YET (LIKELY DUE TO S-SE
WINDS OF 5-10 KTS WEST OF THE GREENS - THERE IS SOME FOG ERN
VT). LEFT MENTION OF PATCHY FOG DEVELOPING OVER THE SNOWPACK AS
THE SNOW COVER CONTINUES TO RIPEN AND AS DEWPOINTS SLOWLY CLIMB AS
WELL.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS OF 319 PM EST TUESDAY...FLOOD WATCH NOW IN EFFECT FOR THE
ENTIRE AREA WEDNESDAY NIGHT THROUGH FRIDAY MORNING AND HIGH WIND
WATCH ON THURSDAY FOR THE SAINT LAWRENCE VALLEY OF NEW YORK.

DEVELOPING SOUTH TO SOUTHWEST FLOW ALOFT OVER THE AREA ON WEDNESDAY
WILL SET THE STAGE FOR MORE PERIODS OF RAIN CHRISTMAS EVE THROUGH
CHRISTMAS DAY MORNING. THE MOISTURE MOVING INTO OUR AREA IS COMING
FROM THE GULF OF MEXICO AND THE ATLANTIC OCEAN...THUS THE RAINFALL
WILL BE STEADY AT TIMES...ESPECIALLY LATE CHRISTMAS EVE NIGHT AND
EARLY CHRISTMAS DAY MORNING AS STRONG UPPER TROUGH MOVES IN AND
ENHANCES THE PRECIPITATION POTENTIAL. TOTAL RAINFALL AMOUNTS WILL
RANGE FROM 0.75 INCHES OVER NORTHERN NEW YORK TO AN INCH TO INCH AND
A HALF OVER VERMONT. THIS RAINFALL COMBINED WITH ABOVE NORMAL
TEMPERATURES...READINGS IN THE 40S TO AROUND 50S...AND THE SNOWMELT
THAT RESULTS SHOULD ALLOW FOR SHARP RISES ON SMALLER RIVERS AND
STREAMS. LARGER RIVERS ARE WELL BELOW FLOOD STAGE...BUT RIVERS SUCH
AS THE AUSABLE...OTTER CREEK...AND WINOOSKI WILL HAVE THE POTENTIAL
TO NEAR FLOOD STAGE. AS A RESULT...HAVE ISSUED A FLOOD WATCH FOR THE
ENTIRE AREA FROM 7PM WEDNESDAY UNTIL 7AM FRIDAY. THE RAIN ENDS
QUICKLY CHRISTMAS DAY MORNING AND DRY SLOT DEVELOPS OVER THE AREA.
AS A LOW PRESSURE SYSTEM DEEPENS WHILE MOVING NORTH OF THE
REGION...STRONGER WINDS ALOFT WILL BE ABLE TO MIX DOWN AND CREATE
GUSTY WINDS. THE SAINT LAWRENCE VALLEY WILL HAVE THE POTENTIAL TO
SEE WIND GUSTS 50 MPH OR HIGHER AND THUS A HIGH WIND WATCH IS IN
EFFECT FOR THE SAINT LAWRENCE VALLEY OF NEW YORK THURSDAY MORNING
THROUGH THURSDAY EVENING. ELSEWHERE OVER THE AREA...WIND GUSTS IN
THE 30 TO 40 MPH RANGE FROM THE WEST AND SOUTHWEST WILL BE COMMON.
QUIETER WEATHER IS EXPECTED THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 341 PM EST TUESDAY...BY FRIDAY THE FRONTAL SYSTEM WILL HAVE
PUSHED THROUGH THE AREA AND WE WILL BE LOOKING AT SIGNIFICANTLY
IMPROVED CONDITIONS AS A RIDGE BEGINS TO BUILD INTO THE REGION.
BEHIND THE FRONT FRIDAY WILL SEE MAX TEMPS IN THE UPPER 30S IN THE
VALLEYS AND IN THE LOWER 30S IN THE HIGHER TERRAIN. LOWS FRIDAY
NIGHT WILL BE SIMILAR TO THURSDAY NIGHT WITH NEAR FREEZING TEMPS
IN THE VALLEYS AND MID 20S IN THE HIGHER ELEVATIONS.

AS OF THE 12Z RUN OF THE NWP SUITE THERE IS GENERAL CONSENSUS
THAT OVER THE WEEKEND THERE WILL BE SOME SHOWER ACTIVITY AS A WEAK
SURFACE LOW SLIDES OUT AHEAD OF AN UPPER LEVEL TROUGH. ACTUAL
TIMING AND INTENSITY OF THE PRECIP DIFFERS GREATLY AS THE GFS
STRENGTHENS THE SURFACE LOW OVER CANADA AND BRING THE SHOWER
ACTIVITY IN ON SATURDAY EVENING WHEREAS THE ECMWF SHOWS A MORE
FRONTAL SOLUTION WITH AN ELONGATED AREA OF SHOWERS STRETCHING FROM
THE WESTERN GULF OF MEXICO ALL THE WAY THROUGH THE GULF OF MAINE
PASSING THROUGH LATE ON SUNDAY. RIGHT NOW WITH THE DISCREPANCIES
AS THEY ARE... HAVE OPTED TO GO WITH CHANCE WORDING IN THE
FORECAST FOR BUT SATURDAY EVENING AND SUNDAY MORNING. MONDAY
DURING DAY WILL BE DRY BUT DEPENDING ON THE MODELS A SECOND LOW
COULD DEVELOP AND BRING MORE SHOWERS OVER THE AREA MONDAY LATE
NIGHT AND INTO TUESDAY MORNING. A RETURN OF SOME COLDER
TEMPERATURES WILL OCCUR OVER THE WEEKEND AND BRING US BACK DOWN TO
NEAR NORMAL TEMPS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...VARIABLE FLIGHT CONDITIONS THIS MORNING,
RANGING FROM VFR TO LIFR. WITH DEWPOINTS CLIMBING UP INTO THE
MID/UPPER 30S ATOP A RELATIVELY COLD GROUND AND A SNOWPACK, AREAS
OF MIST/FOG WILL DEVELOP. INTERMITTENT LIGHT SHOWERS/DRIZZLE WILL
MIX IN WITH THE MIST OR FOG. WINDS GENERALLY LIGHT SOUTH TO
SOUTHEAST 4- 8 KTS (EXCEPT SOUTH-SOUTHWEST AROUND 10 KTS WITH
GUSTS TO 25 KTS AT KRUT, AND NORTHEAST 6-8 KTS AT KMSS). MORE
SIGNIFICANT RAIN SHOWERS ARRIVE IN THE EARLY AFTERNOON...PRODUCING
WIDESPREAD MVFR CONDITIONS WITH IFR/LIFR POSSIBLE IN HEAVIER
SHOWERS.

STRONGER WINDS AT KPBG/KRUT AND KBTV WILL SEE GENERALLY VFR/MVFR
CONDITIONS EARLY THIS MORNING...WITH LOW LEVEL WIND SHEAR OUT OF
THE SOUTH AT 35-40KTS DEVELOPING IN THE MID MORNING IN THE
CHAMPLAIN VALLEY. KRUT WILL CONTINUE TO HAVE GUSTY WINDS
THROUGHOUT THE DAY...DELAYING LOW LEVEL WIND SHEAR TIL LATE IN THE
DAY INTO WEDNESDAY EVENING.

MVFR CIGS AT KMPV WILL PERSIST THIS MORNING WITH CHANCE FOR
IFR/LIFR CONDITIONS THROUGH MID MORNING. LLWS WILL ALSO BE OF
CONCERN THROUGHOUT THE DAYTIME AND WEDNESDAY EVENING.

KSLK IS VFR WITH CALM WINDS BUT WITH MOIST ENVIRONMENT, EXPECT
MVFR/IFR FOG/MIST TO DEVELOP BETWEEN 08Z-10Z. MVFR/IFR CIGS EXPECT
THROUGHOUT MUCH OF THE DAY WITH LLWS ACCOMPANYING THESE
CONDITIONS.

LIFR CIGS ENTRENCHED OVER KMSS AND PERSISTING THROUGHOUT THE DAY
AND EVENING. NE WINDS WILL SEE LLWS OUT OF THE SOUTH THIS MORNING
AND INCREASING THROUGHOUT THE DAY.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...

06Z THU-18Z THU...INITIAL MVFR/IFR DUE TO MODERATE RAIN ALONG A
SHARP COLD FRONTAL PASSAGE CHRISTMAS DAY, BECOMING VFR/MVFR AS
FRONT CLEARS IN THE AFTERNOON. SHARP WIND SHIFT FROM SOUTH TO
WEST/NORTHWEST, WITH GUSTY WEST WINDS DEVELOPING INTO THURSDAY
AFTERNOON.

18Z THU-12Z FRI...MOSTLY VFR WITH MVFR POSSIBLE IN SCATTERED
RAIN/SNOW SHOWERS.

12Z FRI-00Z SUN...GENERALLY VFR UNDER HIGH PRESSURE.

00Z SUN ONWARD...INCREASING CHANCE FOR RAIN AND SHOW WITH
MVFR/IFR CONDITIONS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     VTZ001>012-016>019.
NY...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     NYZ026>031-034-035-087.
     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR NYZ026-027-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...BANACOS
SHORT TERM...EVENSON
LONG TERM...DEAL
AVIATION...KGM
Hazardous weather outlook, Dec 23, 3:26 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EST TUE DEC 23 2014

NYZ028>031-034-035-VTZ001>012-016>019-242030-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
326 PM EST TUE DEC 23 2014

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-242030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
326 PM EST TUE DEC 23 2014

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:16 AM ESTHigh Wind WarningBTVClinton, Franklin, St. Lawrence33 hr

Nearby

Wind Advisories in New York, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.